Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2015, 4:47 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 4:47 PM EDT (20:47 UTC)
- Expired
- Apr 19, 2015, 5:32 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:49 PM EDT | TSTM WND DMG | 2 Ese Sun City, SC | TREE DOWN AND PORCH FURNITURE BLOWN ACROSS YARD IN THE 20 BLOCK OF ST SIMONS DRIVE. |
| Apr 19, 4:57 PM EDT | TSTM WND DMG | 2 Nnw Calawassie Island, SC | HIGHWAY PATROL REPORTED TREE DOWN AT THE INTERSECTION OF OKATIE HIGHWAY AND SNAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:04 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS52 KCHS 192047
SVRCHS
SCC013-053-192145-
/O.NEW.KCHS.SV.W.0013.150419T2047Z-150419T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 545 PM EDT
* AT 447 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PURYSBURGH TO NEAR BLUFFTON TO TYBEE ISLAND...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL AND
RIDGELAND.
THOSE ATTENDING THE HERITAGE GOLF TOURNAMENT ARE IN THE PATH OF THIS
STORM AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
SEEK SHELTER NOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.
LAT...LON 3216 8093 3240 8115 3255 8076 3245 8055
3237 8044 3235 8044 3232 8045 3228 8055
3226 8064 3226 8066 3223 8063 3221 8068
3214 8075 3212 8083 3212 8084 3206 8090
TIME...MOT...LOC 2047Z 221DEG 44KT 3235 8111 3221 8090 3202 8083
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
541
WWUS52 KCHS 192106
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT SUN APR 19 2015
SCC013-053-192145-
/O.CON.KCHS.SV.W.0013.000000T0000Z-150419T2145Z/
BEAUFORT SC-JASPER SC-
506 PM EDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...
AT 505 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRAHAMVILLE TO SHELL POINT TO NEAR FOLLY FIELD...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BEAUFORT AND PORT ROYAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.
LAT...LON 3231 8075 3246 8099 3255 8076 3245 8055
3237 8044 3235 8044 3232 8045 3228 8055
3226 8064 3226 8066 3223 8063 3221 8068
3214 8075
TIME...MOT...LOC 2105Z 221DEG 44KT 3251 8094 3237 8073 3218 8066
HAIL...<.75IN
WIND...60MPH
$$
FWA790
WWUS52 KCHS 192121
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SUN APR 19 2015
SCC013-053-192145-
/O.CON.KCHS.SV.W.0013.000000T0000Z-150419T2145Z/
BEAUFORT SC-JASPER SC-
521 PM EDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...
AT 520 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OLD HOUSE TO PORT ROYAL TO NEAR FOLLY FIELD...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC. AT 515 PM...MULTIPLE REPORTS OF WIND DAMAGE WERE
RECEIVED IN BLUFFTON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAUFORT AND PORT ROYAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.
LAT...LON 3246 8056 3237 8044 3234 8046 3232 8045
3230 8052 3228 8055 3226 8063 3237 8067
3247 8083 3252 8084 3255 8076
TIME...MOT...LOC 2120Z 221DEG 44KT 3253 8088 3239 8067 3220 8060
HAIL...<.75IN
WIND...60MPH
$$
FWA642
WWUS52 KCHS 192132
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT SUN APR 19 2015
SCC013-053-192141-
/O.CAN.KCHS.SV.W.0013.000000T0000Z-150419T2145Z/
BEAUFORT SC-JASPER SC-
532 PM EDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND JASPER COUNTIES
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
BEAUFORT COUNTY UNTIL 615 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.
LAT...LON 3246 8056 3237 8044 3234 8046 3232 8045
3230 8052 3228 8055 3226 8063 3237 8067
3247 8083 3252 8084 3255 8076
TIME...MOT...LOC 2129Z 221DEG 44KT 3262 8079 3248 8058 3229 8051
$$
FWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:25 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 19, 4:25 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EDT SUN APR 19 2015 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA MONDAY. THE FRONT WILL CROSS THE REGION MONDAY NIGHT AND WILL SHIFT OFFSHORE BY EARLY TUESDAY. HIGH PRESSURE WILL THEN PREVAIL TUESDAY INTO THURSDAY. A WEAK COLD FRONT WILL DROP THROUGH THE AREA THURSDAY NIGHT...THEN WILL STALL JUST SOUTH OF THE REGION LATE WEEK. A STORM SYSTEM WILL AFFECT THE REGION NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... REST OF THE AFTERNOON AND EVENING...THUNDERSTORMS ARE CURRENTLY PROGRESSING THROUGH SOUTHEAST GEORGIA AND THE TORNADO WATCH HAS BEEN EXPANDED TO INCLUDE CHARLESTON COUNTY...BERKELEY COUNTY...CHARLESTON HARBOR...AND AMZ350. THE ENVIRONMENT HAS SET UP MUCH LIKE WAS ANTICIPATED THIS MORNING. TEMPERATURES ACROSS SOUTHEAST GEORGIA HAVE WARMED INTO THE LOW 80S IN MANY AREAS WITH DEW POINTS IN THE LOW 70S. SURFACE BASED CAPE VALUES ARE IN THE 2000-2500 J/KG RANGE AND 0-3 KM SHEAR IS ON THE ORDER OF 30-35 KT. THE NEAR SURFACE FLOW IS BACKED TO MORE SOUTHEASTERLY WHICH IS ENHANCING THE STORM RELATIVE HELICITY VALUES INTO THE 200 RANGE. CURRENT RADAR TRENDS SHOW LINEAR CONVECTION JUST TO THE WEST WITH MORE DISCRETE CELLULAR DEVELOPMENT FURTHER SOUTH ACROSS THE NORTHERN EXTENT OF JAX/S FORECAST AREA. THE CONVECTIVE MODE WILL CONTINUE TO FAVOR LINEAR SEGMENTS AND WITH THE SHEAR/INSTABILITY COMBINATION EMBEDDED SUPERCELL ELEMENTS ARE EXPECTED. HI-RES MODEL RUNS SUCH AS THE HRRR CONTINUE TO SHOW AN ELEVATED MIXED LAYER SIGNATURE IN THE SOUNDINGS. DAMAGING WINDS CONTINUE TO BE THE PRIMARY THREAT...THOUGH LARGE HAIL CANNOT BE TOTALLY RULED OUT. THERE ALSO REMAINS THE THREAT OF BRIEF TORNADOES SPINNING UP WITHIN ANY QLCS SEGMENTS. TIMING IS LARGELY UNCHANGED...WITH THE CONVECTION REACHING THE SAVANNAH METRO AREA RIGHT NOW AND THEN WILL REACH THE CHARLESTON AREA AROUND 22Z-23Z. TONIGHT...THE LINE OF CONVECTION WILL PUSH EAST OF THE AREA AND OFFSHORE RIGHT AROUND MIDNIGHT. THEREAFTER...MODEL TIME HEIGHTS AND SOUNDING SHOWS NOTABLE MID/UPPER LEVEL DRYING AND THE REMAINDER OF THE NIGHT IS EXPECTED TO BE DRY. STRATUS WILL FILL IN OVERNIGHT AND OVERCAST SKIES WILL PREVAIL. ANOTHER VERY WARM NIGHT IS EXPECTED...WITH YET ANOTHER PERSISTENCE FORECAST FOR LOWS. THE FORECAST FEATURES MID TO UPPER 60S AGAIN. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... THE UPSTREAM LONGWAVE TROUGH WILL PUSH A STRONG COLD FRONT TOWARD THE REGION MONDAY. AFTER A RAIN-FREE MORNING...THE CHANCE FOR THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON. DESTABILIZATION SUPPORTED BY FEATURING MLCAPES INCREASING TO 2000-3000 J/KG...FAIRLY UNIDIRECTIONAL 0-6 KM BULK SHEAR 40-50 KNOTS AND SOME DYNAMIC FORCING FOR ASCENT PROVIDED BY AN APPROACHING SHORTWAVE TROUGH ALOFT/LARGE SCALE HEIGHT FALLS PRODUCED BY THE PARENT LONGWAVE TROUGH WILL SUPPORT THE POTENTIAL FOR ANOTHER ROUND OF ORGANIZED THUNDERSTORMS PRODUCING SEVERE WEATHER. DOWNDRAFT CAPES AROUND 1500 J/KG AND DRIER AIR ALOFT WILL SUPPORT DAMAGING WIND GUSTS AND EVEN LARGE HAIL. THUNDERSTORM COVERAGE REMAINS UNCERTAIN MONDAY AFTERNOON/EVENING. WHILE ORGANIZED THUNDERSTORMS COULD PUSH INTO THE REGION FROM THE WEST...STRONG THUNDERSTORMS SOUTH OF THE REGION COULD LIMIT COVERAGE OVER THE REGION. ALSO POSSIBLE...STRONGEST THUNDERSTORMS COULD REMAIN JUST NORTH OF THE REGION. FOR NOW...CAPPED POPS AT 50 PERCENT OR LESS...HIGHEST INLAND/NORTH...BUT ADJUSTMENTS COULD YET BE REQUIRED. WILL CONTINUE TO HIGHLIGHT THE SEVERE WEATHER THREAT WITHIN THE HAZARDOUS WEATHER OUTLOOK. THE COLD FRONT WILL CROSS THE REGION MONDAY NIGHT. THE CHANCE FOR THE SHOWERS/THUNDERSTORMS WILL GRADUALLY WANE...AND THE POTENTIAL FOR SEVERE WEATHER WILL ALSO DIMINISH WITH DIURNAL STABILIZATION. MUCH DRIER HIGH PRESSURE WILL PREVAIL TUESDAY AND WEDNESDAY. HIGHS WILL AVERAGE IN THE MID TO UPPER 70S...AND LOWS IN THE 50S WILL BE COMMON TUESDAY NIGHT. GUIDANCE PULLS VARYING DEGREES OF MID/HIGH LEVEL MOISTURE INTO THE REGION WITHIN A ZONAL FLOW AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. WHILE CLOUD COVER SHOULD INCREASE...CONVECTIVE PRECIPITATION PRODUCED BY THE GFS APPEARS OVERDONE. THUS...HELD POPS BELOW 15 PERCENT WITH NO MENTION OF PRECIPITATION WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A ZONAL PATTERN WILL EXIST MUCH OF THE PERIOD. A WEAK BACK DOOR COLD FRONT DROPS THROUGH THE AREA THURSDAY NIGHT. THE FRONT WILL STALL TO THE SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND SATURDAY. A PRONOUNCED SHORTWAVE EMBEDDED IN THE QUASI-ZONAL FLOW WILL MOVE THROUGH SATURDAY NIGHT ACCOMPANIED BY A COLD FRONT. PRECIPITATION POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING INTO SATURDAY NIGHT. TEMPS WILL BE MODERATED BY INCREASING CLOUD COVER AND WEAK COLD ADVECTION. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... MVFR CEILINGS HAVE RETURNED TO BOTH TERMINALS EARLY THIS AFTERNOON AND THE MAIN FORECAST ISSUE THROUGH THE EVENING WILL BE TIMING THUNDERSTORMS INTO THE FORECAST. BASED ON CURRENT RADAR TRENDS AND HI-RES MODEL GUIDANCE...IT LOOKS LIKE THUNDER WILL REACH KSAV AND IMPACT THE TERMINAL BETWEEN 20Z-22Z. HAVE GONE WITH IFR CONDITIONS IN THUNDER WITH GUSTY WINDS TO ALMOST 40 KT BASED ON SOME UPSTREAM OBSERVATIONS. AT KCHS...THUNDER WILL ARRIVE LATER AND IT IS UNCLEAR IF IT WILL BE AS STRONG AS IT IS EXPECTED AT KSAV. HAVE GONE WITH 22Z-00Z AT KCHS WITH IFR CONDITIONS AND SLIGHTLY LESSER WIND GUSTS. ONCE THE CONVECTION MOVE EAST OF THE TERMINALS THERE WILL BE A BIT OF A LULL UNTIL IFR CEILINGS ARE PROGGED TO RETURN AFTER MIDNIGHT. BOTH SITES GET PREVAILING IFR CEILINGS THROUGH THE LATE NIGHT...SCATTERING OUT MONDAY MORNING. EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS WITHIN SCATTERED SHOWERS/TSTMS POSSIBLE AT BOTH TERMINALS MONDAY AFTERNOON AND EVENING. OTHERWISE...VFR THROUGH THE PERIOD. && .MARINE... THIS EVENING AND TONIGHT...THE MAIN FORECAST ISSUE WILL BE THE LINE OF THUNDERSTORMS EXPECTED TO MOVE THROUGH THE LOCAL WATERS THIS EVENING AND THE FIRST PART OF TONIGHT. THESE STORMS COULD BE QUITE STRONG...PRODUCING 35 KT OR GREATER WINDS GUSTS...FREQUENT LIGHTNING...AND EVEN THE POTENTIAL FOR A TORNADIC WATERSPOUT. THE STORMS WILL IMPACT THE GEORGIA AND SOUTHERN SOUTH CAROLINA WATERS THROUGH ABOUT 10 PM...AND THEN MOVE OFF THE CHARLESTON COUNTY WATERS JUST AFTER MIDNIGHT. OTHERWISE...SOUTHERLY FLOW WILL PREVAIL AND THEN TURN MORE SOUTHWESTERLY LATE. OUTSIDE OF CONVECTION WINDS WILL TOP OUT IN THE 15-20 KT RANGE AND NO SMALL CRAFT ADVISORIES ARE ANTICIPATED. AHEAD OF AN APPROACHING COLD FRONT...SMALL CRAFT ADVISORY GUSTS FROM THE SOUTHWEST ARE POSSIBLE MONDAY AND MONDAY EVENING...ESPECIALLY ACROSS NEARSHORE WATERS. HOWEVER...SINCE THIS EVENT APPEARS MARGINAL...OPTED NOT TO RAISE A SMALL CRAFT ADVISORY. IN THE WAKE OF COLD FROPA...WINDS WILL SHIFT TOWARD THE NORTHWEST. TUESDAY THROUGH FRIDAY LOOK FAIRLY QUIET OVER THE WATERS AS HIGH PRESSURE PREVAILS. && .TIDES/COASTAL FLOODING... THERE IS A CHANCE THAT THE HIGH TIDE COULD REACH OR SLIGHTLY EXCEED 7.0 FT MLLW ON CHARLESTON HARBOR THIS EVENING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...SPR LONG TERM...JRL AVIATION...BSH/SPR MARINE...BSH/SPR TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 4:17 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT SUN APR 19 2015 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-202030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 417 PM EDT SUN APR 19 2015 ...TORNADO WATCH 79 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT...AND SOME OF THESE COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-202030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 417 PM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT...AND SOME OF THESE COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Apr 19, 4:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ALLENDALE 33.01N 81.31W
04/19/2015 ALLENDALE SC 911 CALL CENTER
TREES DOWN ON RAYZOR ROAD NEAR ROUTE 301.
&&
EVENT NUMBER CHS1500214
MTESpecial weather statement, Apr 19, 4:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SUN APR 19 2015
GAZ137-140-141-192115-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-LONG GA-COASTAL MCINTOSH GA-
439 PM EDT SUN APR 19 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES UNTIL 515 PM EDT...
AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COX...OR 9 MILES NORTHWEST OF DARIEN...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JONES...VALONA...TOWNSEND...CRESCENT...EULONIA...COX...PINE HARBOR
AND SHELLMAN BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3138 8155 3155 8164 3168 8154 3154 8123
3137 8153
TIME...MOT...LOC 2039Z 253DEG 33KT 3149 8153Local storm report, Apr 19, 4:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG MILLHAVEN 32.93N 81.65W
04/19/2015 SCREVEN GA 911 CALL CENTER
WARNING POINT REPORTED 3 TREES DOWN IN THE NORTHERN
PORTIONS OF THE COUNTY.
&&
EVENT NUMBER CHS1500215
TIMTELocal storm report, Apr 19, 4:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 1 S MONTGOMERY 31.94N 81.11W
04/19/2015 CHATHAM GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED POWER LINES DOWN AT THE 400
BLOCK OF BEAULIEU AVENUE.
&&
EVENT NUMBER CHS1500216
TIMTELocal storm report, Apr 19, 4:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 W SANDFLY 31.99N 81.09W
04/19/2015 CHATHAM GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED POWER LINES DOWN AND ON FIRE
AT THE 8500 BLOCK OF KENT DRIVE.
&&
EVENT NUMBER CHS1500217
TIMTELocal storm report, Apr 19, 4:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG HARDEEVILLE 32.29N 81.08W
04/19/2015 JASPER SC TRAINED SPOTTER
TREE DOWN ACROSS ROUTE 170... JUST EAST OF ROUTE 17.
&&
EVENT NUMBER CHS1500218
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:47 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 58 min |
| Apr 19, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 64 min |
| Apr 19, 4:05 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 55 min |
| Apr 19, 4:07 PM EDT | Special Weather Statement | CHS | Allendale | 23 min |
| Apr 19, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 41 min |
| Apr 19, 4:22 PM EDT | Special Marine Warning | CHS | 53 min | |
| Apr 19, 4:31 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Apr 19, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton, Jasper | 54 min |
| Apr 19, 5:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Apr 19, 5:15 PM EDT | Special Marine Warning | CHS | 90 min | |
| Apr 19, 5:15 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester | 60 min |
| Apr 19, 5:34 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Apr 19, 5:43 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 36 min |
| Apr 19, 5:57 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 63 min |
| Apr 19, 6:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 60 min |
| Apr 19, 7:08 PM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Apr 19, 7:34 PM EDT | Special Marine Warning | CHS | 116 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.